MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE, BRONCHIAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL SHILEY; TUBE, BRONCHIAL (W/WO CONNECTOR)
Model Number 125037
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during testing, the inflated tracheal cuff did not deflate.The customer indicated that there was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: one sample returned for evaluation contained in its original opened unit pack.Visual examination shows that the shape of the returned unit is altered, and the tracheal cuff is stretched over the tracheal cuff notch.The stylet wire was removed from the tubing and air was removed from the tracheal cuff body.The stylet wire was replaced into the tubing and the returned unit inflated.The returned unit inflated without any issue however an attempt made to deflate the returned unit failed.The stylet wire was removed from the tubing and air was removed from the tracheal cuff body.The returned unit was re-inflated.The returned unit re-inflated without any issue.The returned unit was then deflated without any restriction noted.The returned unit was inflated / deflated three times without the stylet wire and no issue was noted.The reported defect could only be detected when the stylet wire is contained in the tubing.The most probable root cause is the tracheal cuff was stretched over the tracheal cuff notch during the deflation stage of the process.All products undergo a four hour inflate/deflate test and it is at this stage of the process that any defects are removed from the lot.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE, BRONCHIAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key7309414
Report Number8020889-2018-00027
Device Sequence Number1250144
Product Code BTS
UDI-Device Identifier30884522008741
UDI-Public30884522008741
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K771219
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Model Number125037
Device Catalogue Number125037
Device Lot Number201702293X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1